MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210426
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during a cuff repair, when passing the suture of the accu-pass, it locked in the wheel.The procedure was successfully completed without a significant delay using a back-up device.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
H10.H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The customer provided image confirmed the product identification information.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H6: health code updated.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: part of the reported device was received for evaluation.A visual inspection found no issues.A functional evaluation revealed the devices operated as expected.The wheels moved with ease, without friction.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The customer provided image confirmed the product identification information.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, an impact event inconsistent with normal use, wear from prolonged use, misuse or rough handling, or inadequate routine maintenance.No containment or corrective actions are recommended at this time.

Brand Name
ACCU-PASS STR SHUTTLE STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11963773
Report Number1219602-2021-01319
Device Sequence Number14200712
Product Code LXH
UDI-Device Identifier03596010534477
UDI-Public03596010534477
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Model Number7210426
Device Catalogue Number7210426
Device Lot Number2068824
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/08/2021
08/28/2022
12/15/2023
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/09/2021
08/28/2022
12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown